Septicemic salmonellosis and suspected ...

Description

Citation

Title Septicemic salmonellosis and suspected phenylbutazone toxicosis in an aged pony
Author(s) M. K. Hondalus, Jeanne Lofstedt
Journal Journal of the American Veterinary Medical Association
Date 1988
Volume 192
Issue 4
Start page 527
End page 529
Abstract A 16-year-old pony with signs of intermittent abdominal pain was treated with phenylbutazone in excess of the recommended dosage. Endoscopy revealed ulceration of the esophagus, stomach, and proximal portion of small intestine. The pony developed diarrhea. Salmonella typhimurium was isolated from the blood and feces. Treatment included fluids, trimethoprim-sulfadiazine, sucralfate, and ranitidine hydrochloride. The diarrhea resolved, as did the gastrointestinal ulceration. This case was unusual because septicemia with salmonellosis is an uncommon finding in adult equids. Also, complications commonly seen in neonatal septicemia (septic arthritis, nephritis, and hepatitis) were not observed. Phenylbutazone toxicosis and stress were considered possible causes for the gastrointestinal ulceration.

Using APA 6th Edition citation style.

[Page generation failure. The bibliography processor requires a browser with Javascript enabled.]

Times viewed: 233

Adding this citation to "My List" will allow you to export this citation in other styles.